Next Articles

ELLIPTIC RECONSTRUCTION AND A POSTERIORI ERROR ESTIMATES FOR FULLY DISCRETE SEMILINEAR PARABOLIC OPTIMAL CONTROL PROBLEMS

Ram Manohar, Rajen Kumar Sinha   

  1. Department of Mathematics, Indian Institute of Technology Guwahati, Guwahati-781039, India
  • Received:2019-08-23 Revised:2019-12-24 Online:2022-03-15 Published:2022-03-29
  • Contact: Ram Manohar,Email: rmanohar267@gmail.com

Ram Manohar, Rajen Kumar Sinha. ELLIPTIC RECONSTRUCTION AND A POSTERIORI ERROR ESTIMATES FOR FULLY DISCRETE SEMILINEAR PARABOLIC OPTIMAL CONTROL PROBLEMS[J]. Journal of Computational Mathematics, 2022, 40(2): 147-176.

This article studies a posteriori error analysis of fully discrete finite element approximations for semilinear parabolic optimal control problems. Based on elliptic reconstruction approach introduced earlier by Makridakis and Nochetto [25], a residual based a posteriori error estimators for the state, co-state and control variables are derived. The space discretization of the state and co-state variables is done by using the piecewise linear and continuous finite elements, whereas the piecewise constant functions are employed for the control variable. The temporal discretization is based on the backward Euler method. We derive a posteriori error estimates for the state, co-state and control variables in the L(0,T;L2(Ω))-norm. Finally, a numerical experiment is performed to illustrate the performance of the derived estimators.

CLC Number: 

[1] R.A. Adams and J.J.F. Fournier, Sobolev Spaces, Pure and Applied Mathematics, Elsevier, 2003.
[2] H. Amann and P. Quitter, Semilinear parabolic equations involving measures and low regularity data, Trans. Amer. Math. Soc., 356(2004), 1045-1119.
[3] I. Babuška and S. Ohnimus, A posteriori error estimation for the semidiscrete finite element method of parabolic partial differential equations, Comput. Meth. Appl. Mech. Engrg., 190(2001), 4691-4712.
[4] M. Bieterman and I. Babuska, The finite element method for parabolic equations:(I) a posteriori estimation, Numer. Math., 40(1982), 339-371.
[5] M. Bieterman and I. Babuska, The finite element method for parabolic equations:(II) a posteriori estimation and adaptive approach, Numer. Math., 40(1982), 373-406.
[6] S.C. Brenner and L.R. Scott, The Mathematical Theory of Finite Element Methods, Springer, 2008.
[7] P.G. Ciarlet, The Finite Element Method for Elliptic Problems, North-Holland, 1978.
[8] A. Demlow, O. Lakkis and C. Makridakis, A posteriori error estimates in the maximum norm for parabolic problems, SIAM J. Numer. Anal., 47(2009), 2157-2176.
[9] K. Eriksson and C. Johnson, Adaptive finite element methods for parabolic problems 1:A linear model problem, SIAM J. Numer. Anal., 28(1991), 43-77.
[10] E.H. Georgoulis, O. Lakkis and J.M. Virtanen, A posteriori error control for discontinuous Galerkin methods for parabolic problems, SIAM J. Numer. Anal., 49(2011), 427-458.
[11] M.D. Gunzburger and L.S. Hou, Finite dimensional approximation of a class of constrained nonlinear control problems, SIAM J. Control Optim., 34(1996), 1001-1043.
[12] F. Hetch, New development in freeFem++, J. Numer. Math., 20(2012), 251-265.
[13] C. Johnson, Y.Y. Nie and V. Thomée, An a posteriori error estimate and adaptive time-step control for a backward Euler discretization of a parabolic problem, SIAM J. Numer. Anal., 27(1990), 277-291.
[14] G. Knowles, Finite element approximation of parabolic time optimal control problems, SIAM J. Control Optim., 20(1982), 414-427.
[15] I. Kyza and C. Makridakis, Analysis for time discrete approximations of blow-up solutions of semilinear parabolic equations, SIAM J. Numer. Anal., 49(2011), 405-426.
[16] O. Lakkis and C. Makridakis, Elliptic reconstruction and a posteriori error estimates for fully discrete linear parabolic problems, Math. Comp., 75:256(2006), 1627-1658.
[17] I. Lasiecka, Ritz-Galerkin approximation of the time optimal boundary control problem for parabolic systems with Dirichlet boundary conditions, SIAM J. Control Optim., 22(1984), 477- 500.
[18] L. Li, Z. Lu, W. Zhang, F. Huang and Y. Yang, A posteriori error estimates of spectral method for nonlinear parabolic optimal control problem, J. Inequal. Appl., 138(2018), 1-23.
[19] J.L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, SpringerVerlag, 1971.
[20] J.L. Lions and E. Magenes, Nonhomogeneous Boundary Value Problems and Applications, Springer-Verlag, 1972.
[21] W.B. Liu and N. Yan, A posteriori error estimates for convex boundary control problems, SIAM J. Numer. Anal., 39(2001), 73-99.
[22] W.B. Liu and N. Yan, Adaptive Finite Methods for Optimal Control Problems Governed by PDEs, Springer, 2008.
[23] Z. Lu and Chongqing, New a posteriori L∞(L2) and L2(L2)-error estimates of mixed finite element method for general nonlinear parabolic optimal control problems, Appl. Math., 61(2016), 135-163.
[24] Z. Lu, H. Liu, C. Hou and L. Cao, New aposteriori error estimates for hp version of finite element methods of nonlinear parabolic optimal control problems, J. Inequal. Appl., 62(2016), 1-17.
[25] C. Makridakis and R.H. Nochetto, Elliptic reconstruction and a posteriori error estimates for parabolic problems, SIAM J. Numer. Anal., 41(2003), 1585-1594.
[26] P. Neittaanmaki and D. Tiba, Optimal Control of Nonlinear Parabolic Systems:Theory, Algorithms and Applications, Marcell Dekker, 1994.
[27] P.A. Nguyen and J.P. Raymond, Control localized on thin structures for semilinear parabolic equations, Stud. Math. and Appl., 31(2002), 591-645.
[28] R.H. Nochetto, G. Savare and C. Verdi, A posteriori error estimates for variable time-step discretization of nonlinear evaluation equations, Comm. Pure Appl. Math., 53(2000), 525-589.
[29] J.P. Raymond and H. Zidani, Optimal control problem governed by a semilinear parabolic equation, System Modelling and Optimization, 23(1996), 211-217.
[30] L.R. Scott and S. Zhang, Finite element interpolation of nonsmooth functions satisfying boundary conditions, Math. Comp., 54(1990), 483-493.
[31] R.K. Sinha and B. Deka, Finite element methods for semilinear elliptic and parabolic interface problems, Appl. Numer. Math., 59(2009), 1870-1883.
[32] R.K. Sinha and J. Sen Gupta, A posteriori error analysis for semilinear parabolic interface problem by using elliptic reconstruction, Appl. Anal., 97(2018), 552-570.
[33] F. Tröltzsch, Optimal Control of Partial Differential Equations, AMS, Provodence, RI, 2010.
[34] R. Verfürth, A posteriori error estimates for nonlinear problems:Lr(0; T; Lρ(Ω))-error estimate for finite element discretization of parabolic equations, Math. Comp., 67(1998), 1335-1360.
[35] M.F. Wheeler, A priori L2-error estimates for Galerkin approximations to parabolic partial differential equations, SIAM J. Numer. Anal., 10(1973), 723-759.
[36] F.B. Weissler, Semilinear evolution equations in Banach spaces, J. Funct. Anal., 32(1979), 277- 296.
[1] Weijie Huang, Wei Jiang, Yan Wang. A θ-L APPROACH FOR SOLVING SOLID-STATE DEWETTING PROBLEMS [J]. Journal of Computational Mathematics, 2022, 40(2): 275-293.
[2] Kaibo Hu, Ragnar Winther. WELL-CONDITIONED FRAMES FOR HIGH ORDER FINITE ELEMENT METHODS [J]. Journal of Computational Mathematics, 2021, 39(3): 333-357.
[3] Xiaodi Zhang, Weiying Zheng. MONOLITHIC MULTIGRID FOR REDUCED MAGNETOHYDRODYNAMIC EQUATIONS [J]. Journal of Computational Mathematics, 2021, 39(3): 453-470.
[4] Xiaoliang Song, Bo Chen, Bo Yu. ERROR ESTIMATES FOR SPARSE OPTIMAL CONTROL PROBLEMS BY PIECEWISE LINEAR FINITE ELEMENT APPROXIMATION [J]. Journal of Computational Mathematics, 2021, 39(3): 471-492.
[5] Xiaocui Li, Xu You. MIXED FINITE ELEMENT METHODS FOR FRACTIONAL NAVIER-STOKES EQUATIONS [J]. Journal of Computational Mathematics, 2021, 39(1): 130-146.
[6] Michael Holst, Yuwen Li, Adam Mihalik, Ryan Szypowski. CONVERGENCE AND OPTIMALITY OF ADAPTIVE MIXED METHODS FOR POISSON'S EQUATION IN THE FEEC FRAMEWORK [J]. Journal of Computational Mathematics, 2020, 38(5): 748-767.
[7] Qilong Zhai, Xiaozhe Hu, Ran Zhang. THE SHIFTED-INVERSE POWER WEAK GALERKIN METHOD FOR EIGENVALUE PROBLEMS [J]. Journal of Computational Mathematics, 2020, 38(4): 606-623.
[8] Weifeng Zhang, Shuo Zhang. ORDER REDUCED METHODS FOR QUAD-CURL EQUATIONS WITH NAVIER TYPE BOUNDARY CONDITIONS [J]. Journal of Computational Mathematics, 2020, 38(4): 565-579.
[9] Juncai He, Lin Li, Jinchao Xu, Chunyue Zheng. RELU DEEP NEURAL NETWORKS AND LINEAR FINITE ELEMENTS [J]. Journal of Computational Mathematics, 2020, 38(3): 502-527.
[10] Jie Chen, Zhengkang He, Shuyu Sun, Shimin Guo, Zhangxin Chen. EFFICIENT LINEAR SCHEMES WITH UNCONDITIONAL ENERGY STABILITY FOR THE PHASE FIELD MODEL OF SOLID-STATE DEWETTING PROBLEMS [J]. Journal of Computational Mathematics, 2020, 38(3): 452-468.
[11] Li Cai, Ye Sun, Feifei Jing, Yiqiang Li, Xiaoqin Shen, Yufeng Nie. A FULLY DISCRETE IMPLICIT-EXPLICIT FINITE ELEMENT METHOD FOR SOLVING THE FITZHUGH-NAGUMO MODEL [J]. Journal of Computational Mathematics, 2020, 38(3): 469-486.
[12] Huoyuan Duan, Roger C. E. Tan. ERROR ANALYSIS OF A STABILIZED FINITE ELEMENT METHOD FOR THE GENERALIZED STOKES PROBLEM [J]. Journal of Computational Mathematics, 2020, 38(2): 254-290.
[13] Carsten Carstensen, Sophie Puttkammer. HOW TO PROVE THE DISCRETE RELIABILITY FOR NONCONFORMING FINITE ELEMENT METHODS [J]. Journal of Computational Mathematics, 2020, 38(1): 142-175.
[14] Yu Du, Haijun Wu, Zhimin Zhang. SUPERCONVERGENCE ANALYSIS OF THE POLYNOMIAL PRESERVING RECOVERY FOR ELLIPTIC PROBLEMS WITH ROBIN BOUNDARY CONDITIONS [J]. Journal of Computational Mathematics, 2020, 38(1): 223-238.
[15] Weijie Huang, Zhiping Li. A MIXED FINITE ELEMENT METHOD FOR MULTI-CAVITY COMPUTATION IN INCOMPRESSIBLE NONLINEAR ELASTICITY [J]. Journal of Computational Mathematics, 2019, 37(5): 609-628.
Viewed
Full text


Abstract